MAUDE Adverse Event Report: SMITH & NEPHEW, INC. G2 INS SPAC TR SZ7-8 18MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. G2 INS SPAC TR SZ7-8 18MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430246
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up inspection for a tka procedure, it was noted that the plastic on the genesis ii ins spac trial size 7-8 18mm was chipped.The procedure was completed without delay with an smith & nephew backup device.
 
Additional Manufacturer Narrative
H3, h6: the device, intended for use in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
G2 INS SPAC TR SZ7-8 18MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11168600
Report Number1020279-2021-00384
Device Sequence Number19827724
Product Code LXH
UDI-Device Identifier03596010211965
UDI-Public03596010211965
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430246
Device Catalogue Number71430246
Device Lot Number12AB00875
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1